Open Access
Translator Disclaimer
May 2013 The scaling limits of a heavy tailed Markov renewal process
Julien Sohier
Ann. Inst. H. Poincaré Probab. Statist. 49(2): 483-505 (May 2013). DOI: 10.1214/11-AIHP456

Abstract

In this paper we consider heavy tailed Markov renewal processes and we prove that, suitably renormalised, they converge in law towards the $\alpha $-stable regenerative set. We then apply these results to the strip wetting model which is a random walk $S$ constrained above a wall and rewarded or penalized when it hits the strip $[0,\infty)\times[0,a]$ where $a$ is a given positive number. The convergence result that we establish allows to characterize the scaling limit of this process at criticality.

Dans cet article, nous considérons des processus de renouvellement markovien à queues lourdes. Nous montrons que, convenablement renormalisés, ils convergent vers l’ensemble régénératif d’indice $\alpha$. Nous appliquons ces résultats à un modèle d’accrochage dans une bande. Dans ce modèle, une marche aléatoire $S$, contrainte à rester au-dessus d’un mur, est récompensée ou pénalisée lorsqu’est atteinte la bande $[0,\infty)\times[0,a]$ où $a$ est un réel strictement positif. La convergence que nous établissons permet de caractériser les limites d’échelle de ce modèle au point critique.

Citation

Download Citation

Julien Sohier. "The scaling limits of a heavy tailed Markov renewal process." Ann. Inst. H. Poincaré Probab. Statist. 49 (2) 483 - 505, May 2013. https://doi.org/10.1214/11-AIHP456

Information

Published: May 2013
First available in Project Euclid: 16 April 2013

zbMATH: 1271.60095
MathSciNet: MR3088378
Digital Object Identifier: 10.1214/11-AIHP456

Subjects:
Primary: 60F77 , 60K05 , 60K15 , 60K20 , 82B27

Keywords: Fluctuation theory for random walks , Heavy tailed Markov renewals processes , Regenerative sets , scaling limits

Rights: Copyright © 2013 Institut Henri Poincaré

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.49 • No. 2 • May 2013
Back to Top